A Note on the Generalized Solutions of the Third-order Cauchy-Euler Equations

Nutgamol Sacorn, Kamsing Nonlaopon, Hwajoon Kim

Abstract


In this paper, we propose the generalized solutions of the third order Cauchy-Euler equations $$at^3y'''(t) + bt^2y''(t) + cty'(t) + dy(t)=0,$$ where \(a, b, c\) and \(d\) are real constants with \(a \neq 0\) and \(t\in\mathbb{R}\) using Laplace transform technique. We find that the types of solutions depend on the conditions of the values of \(a, b, c\) and \(d\). Precisely, we obtain a distributional solution if \((k^3 + 3k^2 + 2k)a - (k^2 + k)b + kc - d = 0\), for all \(k \in \mathbb{N}\) and a weak solution if \((k^3 - 3k^2 + 2k)a + (k^2 - k)b + kc + d = 0\), for all \(k \in \mathbb{N}\cup\{0\}\). Our work improves the result of \(A\). Kananthai [Distribution solutions of the third order Euler equation, Southeast Asian Bull. Math. 23 (1999), 627-631].

Keywords


Generalized solutions; Distributional solutions; Weak solutions; Dirac delta function; Cauchy-Euler equation; Laplace transform

Full Text:

PDF

References


W.E. Boyce and R.C. DiPrima, Elementary Differential Equations, 7th ed., J. Wiley & Sons, New York (2001).

E.A. Coddington, An Introduction to Ordinary Differential Equations, Englewood Cliffs, New York (1989).

E.A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill (1984).

I.M. Gelfand and G.E. Shilov, Generalized Functions, Academic Press, New York (2004).

B. Ghil and H. Kim, The solution of Euler-Cauchy equation by using Laplace transform, Int. J. Math. Anal. 9 (2015), 2611 – 2618.

M.D. Greenberg, Ordinary Differential Equations, John Wiley & Sons, Inc., New Jersey (2012).

K.B. Howell, Ordinary Differential Equations: An Introduction to the Fundamentals, CRC Press (2012).

A. Kananthai, Distribution solutions of the third order Euler equation, Southeast Asian Bull. Math. 23 (1999), 627 – 631.

A. Kananthai, The distributional solutions of ordinary differential equation with polynomial coefficients, Southeast Asian Bull. Math. 25 (2001), 129 – 134.

R.P. Kanwal, Generalized Functions: Theory and Technique, 3rd ed., Springer Science & Business Media (2004).

H. Kim, The method to find a basis of Euler-Cauchy equation by transforms, Int. J. Pure & Appl. Math. 12 (2016), 4159 – 4165.

H. Kim, The solution of Euler-Cauchy equation expressed by differential operator using Laplace transform, Int. J. Pure & Appl. Math. 84 (2013), 345 – 351.

A. Liangprom and K. Nonlaopon, On the generalized solutions of a certain fourth order Euler equations, J. Nonlinear Sci. Appl. 10 (2017), 4077 – 4084.

K. Nonlaopon, S. Orankitjaroen and A. Kananthai, The generalized solutions of a certain n order differential equations with polynomial coefficients, Integral Transforms Spec. Funct. 26(12) (2015), 1015 – 1024.

L. Schwartz, Theorie des distributions, Actualite’s Scientifiques et Industrial, Paris (1959).

J. Wiener, Generalized Solutions of Functional Differential Equations, World Scientific, Singapore (1993).

A.H. Zemanian, Distribution Theory and Transform Analysis, McGraw-Hill, New York (1987).




DOI: http://dx.doi.org/10.26713%2Fcma.v9i4.879

Refbacks

  • There are currently no refbacks.


eISSN 0975-8607; pISSN 0976-5905